Azithromycin for chlamydia infection. No improvement yet?

Patient

Q: My doctor treated me for a possible chlamydia infection on Wednesday night with 1000 MG of Azithromycin . My symptoms are a tingle/burn sensation on the tip of my penis and some discomfort in my testicles. After 3 1/2 days there was little to no improvement. Today (Sunday) I went back and they gave me a shot of ceftriaxone, thinking that it might be gonorrhea. My question is, should they have given me MORE oral antibiotics today as well, or is the shot enough?
So to recap: Wednesday Evening: 1000 MG of Azithromycin Sunday 12 p.m.: Shot of ceftriaxone
Should they have been done together? Will they lose effectiveness since they were done a few days apart?

Symptoms:  Slight tingle or burin at penis tip
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I had unprotected oral and protected vaginal sex with a sex worker. I had unprotected vaginal sex with my wife ( who...

Q: Hi, I have a friend who is claiming that she received a series of infections after we (accidentally) had unprotected ...

Q: I have blisters on the shaft of my penis? I have had a sti check after the last time I had sex and I had chalmidea bu...

Q: Was having testicul pain and frequent urination, went to urgent care the took a "clean catch" urine sample...

Q: The guy I started dating had hpv genital warts in 2011 and had them burnt off my a doctor. He hasn't seen any warts ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews